Texas, 2006Flash Flooding in Texas, July 2, 2006
July 2, 2006 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 2, 5:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 AM CDT SUN JUL 2 2006
.AVIATION...
HEAVY RAIN EVENT IS UNFOLDING WHICH WILL CONTINUE TO MAKE FOR A
VARIABLE CEILING FORECAST THROUGH THE PERIOD. IFR CIGS ARE LIKELY
TO OCCUR PERIODICALLY THIS MORNING AND LATE TONIGHT FOR AUS AND
SAT AERODROMES. THE LATE AFTERNOON AND EVENING HOURS COULD SEE
MORE VFR CONDITIONS, BUT AN ISOLATED THUNDERSTORM COULD STILL
LOWER VSBYS AND CIGS BRIEFLY. E/SE WINDS WILL BE MAINLY LIGHT,
EXCEPT NEAR SOME OF THE STRONGER DAYTIME THUNDERSTORMS.
&&
.PREV DISCUSSION... (ISSUED 414 AM CDT SUN JUL 2 2006)
DISCUSSION...
WET FORECAST THROUGH MID WEEK BEFORE POPS START TO DROP OFF TO
NEAR CLIMO VALUES. WELCOMED RAIN WILL PROVIDE SOME TEMPORARY
RELIEF TO ARES OF SOUTH CENTRAL TEXAS HIT HARD BY A DROUGHT THAT
HAS BEEN GOING FOR A YEAR AND A HALF.
AT 00Z...PWATS WERE SIMILAR TO THE PREVIOUS DAY...ABOVE NORMAL BUT
STILL LESS THAN TWO STANDARD DEVIATIONS ABOVE. HOWEVER...THAT
LOOKS TO BE CHANGING WITH A SURGE OF TROPICAL MOISTURE HEADED
NORTH INTO SOUTH TEXAS AS SEEN ON BOTH THE LATEST RADAR AND
SATELLITE LOOPS. THE LATEST GFS AND NAM(WRF) SOLUTIONS SHOW PWATS
INCREASING TO ABOVE TWO INCHES ALONG THE I-35 CORRIDOR LATER TODAY
AND UP TO AN IMPRESSIVE 2.5 INCHES ACROSS OUR EASTERN-MOST
COUNTIES BY MID DAY MONDAY. A FLASH FLOOD WATCH WILL LIKELY BE
REQUIRED AT SOME POINT...BUT WILL HOLD-OFF FOR NOW AND WAIT FOR
SOME 12Z DATA TO DROP IN LATER THIS MORNING. IF TODAYS ROUND OF
CONVECTION FOLLOWS THE SAME DIURNAL TREND AS YESTERDAYS...WE
WONT NEED A FLASH FLOOD WATCH UNTIL MONDAY.
THE 500MB CIRCULATION OVER WEST CENTRAL TEXAS IS FORECAST TO HANG
AROUND OUR AREA AND INTERACT WITH TROPICAL MOISTURE THROUGH
WEDNESDAY OR THURSDAY BEFORE AN UPPER HIGH BUILDS OVER THE CENTRAL
PLAINS AND OUR LOW GETS CAUGHT-UP IN THE EASTERLIES. THE TREND
TOWARD CLIMO TEMPS AND POPS AFTER WEDNESDAY LOOKS REASONABLE GIVEN
THE 00Z MEDIUM RANGE MODEL SOLUTIONS. OUR NUMBERS ARE ONCE AGAIN
VERY CLOSE TO THE 00Z GFS MOS...WHICH APPEARS TO HAVE A VERY GOOD
HANDLE ON THE CURRENT WEATHER SCENARIO.
FIRE WEATHER...
WETTING RAIN AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED GOING
INTO THE 4TH OF JULY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/18
Hazardous weather outlook, Jul 2, 4:45 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT SUN JUL 2 2006
TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 AM CDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINS AND LOCALIZED FLOODING IS POSSIBLE TODAY AND TONIGHT
AS AN UPPER LOW INTERACTS WITH ABUNDANT GULF MOISTURE OVER TEXAS.
THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD AREA OF
SOUTH AND EAST TEXAS.
SPOTTY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS PARTS
OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. SMALLER SCALE WEATHER
FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO
FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD
WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS SHOULD MONITOR
THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF A FLASH FLOOD
WATCH IS ISSUED FOR YOUR AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH AT LEAST MONDAY. THE CHANCE OF RAIN
WILL DECREASE SLIGHTLY BEYOND WEDNESDAY. HOWEVER...THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT
SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Uvalde
- When
- July 2, 7:00 AM CST to 10:30 AM CST
- Where
- Uvalde County, Concan
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Heavy rain fell during the early morning between Concan and Utopia with general amounts of 3 inches and maximum totals up to 7 inches. Numerous roads were closed between the two towns. Flash flooding closed many of the roads in the area and at least one high water rescue was performed on CR348. Other roads closed by the flooding were SH83 between Concan and Garner State Park, FM1050 at Garner State Park, as well as SH127 and CR350.
Flash Flood, Bandera
- When
- July 2, 7:30 AM CST to 10:00 AM CST
- Where
- Bandera County, 2 mi S of Vanderpool
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Early morning showers and thunderstorms produced 2 to 3 inches of rain from Utopia to south of Vanderpool. Coming shortly after widespread rainfall the previous evening, this was sufficient to cause flash flooding that closed SH187 and FM470 through the mid morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 2, 20062 injured · $5.2 million · 60 kt wind · 11 events
- Hail and Damaging Winds in Maryland, July 2, 2006$6.6 million · 1 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 2, 2006$143,000 · 52 kt wind · 18 events
- Flash Flooding and Hail in Colorado, July 2, 20061 injured · $125,000 · 0.88 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 2, 2006$68,000 · 69 kt wind · 9 events
- Damaging Winds and Lightning Strike in Ohio, July 2, 2006$85,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Virginia, July 2, 2006$84,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Iowa, July 2, 2006$43,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in New York, July 2, 20063 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 2, 2006$25,000 · 52 kt wind · 1 event
- Lightning Strike in Colorado, July 2, 20062 injured · 1 event
- Damaging Winds in Missouri, July 2, 2006$15,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526875, 5526876.